# SDR 95ZZZX2043

- Difficulty date: April 4, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8085Z
- Make and model: Piper PA-28RT-201
- Aircraft serial: 28R7918260
- System (JASC): 5553 · Vertical Stabilizer, Attach Fittings
- Part: Anchor Nut
- Part number: 406814
- Condition: Failed
- Location: V-Fin Fwd Attach
- Part time: 5,790 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE ANNUAL INSPECTION, RT FWD ATTACH BOLT FOR VERTICAL FIN FOUND LOOSE.  BOLT REMOVED AND FND IN SERVICEABLE SHAPE.  REPLACED AND ATTEMPTED TO TORQUE TO SPECS.  BOLT WOULD NOT TIGHTEN.  FURTHER INSP REVEALED ANCHOR NUT SHATTERED.  SUBMITTER SUGGESTS THE NUT APPEARS TO BE TOO HARD AND IS BRITTLE.  BOTH FRONT VERT FIN NUTS WERE REPLACED WITH NEW (LT SIDE SEEMED TO BE OKAY).  VERT FIN WAS REASSEMBLED WITH NEW BOLTS AND TORQUED TO SPECS.
